MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ANATO STEM SZ 6 LEFT NEUT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ANATO STEM SZ 6 LEFT NEUT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 4845-7-216
Medical Device Problem Codes Loss of Osseointegration (2408); Device Dislodged or Dislocated (2923); Scratched Material (3020)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); Inadequate Osseointegration (2646)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's left hip was revised.Patient reported a dislocation, surgeon had planned to swap out liner for mdm but while removing ceramic head from stem the stem came loose.Also, surgeon noticed a roughened articular surface on the poly liner and thought it was out of the ordinary.
 
Additional Manufacturer Narrative
An event regarding loosening involving an anato stem was reported.The event was not confirmed.Method & results: device evaluation and results: a material analysis has been performed.The report concluded: ¿scratching was observed on along the body of the hip stem.A continuous metal transfer ring was observed on the internal circumference of the female taper consistent with proper seating between of the trunnion of the hip stem and the head taper.Scratching, pitting and embedded debris were observed on the surfaces of the trident insert.Eds showed that the hip stem was consistent with astm f136 and the adhered debris on the trident insert was consistent with a bone fragment.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined." medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the material analysis reported concluded that "scratching was observed on along the body of the hip stem.A continuous metal transfer ring was observed on the internal circumference of the female taper consistent with proper seating between of the trunnion of the hip stem and the head taper.Scratching, pitting and embedded debris were observed on the surfaces of the trident insert.Eds showed that the hip stem was consistent with astm f136 and the adhered debris on the trident insert was consistent with a bone fragment.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined." therefore the event of stem loosening was not confirmed.Further information such as patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
ANATO STEM SZ 6 LEFT NEUT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7105078
Report Number0002249697-2017-03548
Device Sequence Number13818499
Product Code LPH
UDI-Device Identifier07613252631330
UDI-Public07613252631330
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Catalogue Number4845-7-216
Device Lot Number58371909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR